Day 6&7 – rest days

So after a couple of days at home, my spirits are a little higher than they were. I’m still finding walking around the house (especially the stairs) frustratingly tiring and spend most of the day feeling lethargic with my brain working slower than its normal rate.

I’ve spent the time lounging around catching up on Christmas telly and building Lego (ok I admitted my guilty pleasure, and the theme of gifts this year πŸ™‚ ).

I’ve also started to develop a cough along with my tight chest, but it doesn’t feel like an infection yet. I also found that my skin is starting to get quite dry, although this could be due to the interminable hand washing that I’m subjecting myself to.

In other news, it looks like that due to the drunken, clumsy, comedy xmas slipper sporting public, there’s a bed shortage, so I can expect the next few days of my treatment to be spent as an outpatient. I’m not sure whether this is entirely good news, as it means a couple of my treatments (including methotrexate hell) will be delayed, and I’ll be subject to fewer checks. It also means that I’m going to have to rely on Liz as acting taxi for me during her week off work (which incidentally was a coincident well timed!). On the plus side, I can continue to relax in the comfort of my own home.

To add to the administrative mess, I had to send Russell (my brother) back across the hour round trip to the hospital to return an undelivered bag of tablets to the ward. I hope Mrs. Taylor received them in time!

Any side effects?

Apart from the aforementioned, they’re fairly manageable so far. I did however have a shock today after weighing myself. I was a little prepared as I’m visibly gaunt, but over the last 10 years or so, my weight has rarely fluctuated beyond 13.5-14.5 stone (85kg ish) and now stands at 11 stone (70kg) which for someone of my height means that with the impending hair loss I think fancy dress choices will come much more easily (I’m thinking Monty Burns or Nosferatu, suggestions on a postcard…)

Me in a Harry Potter dream sequence (photoshop fun!)
Me in a Harry Potter dream sequence (photoshop fun!)

On the top of the list of possible side effects when signing my consent was the frustratingly contradictory statement:

“Diarrhoea/Constipation”

now, with the position of my tumour and the fact that I’ve spent weeks with both of these I wasn’t sure which way this was going to swing, and according to the doctor, it could be both. The last few days, however, have driven strongly towards the latter. It’s been about 4 days now and beyond a couple of glasses of the inventively named ‘movicol’ solution, it’s getting towards time to raise it with the doctor. I’m due back in the hospital tomorrow morning for a course of ‘Vincristine’Β so I’ll probably mention it then!

Advertisements

4 thoughts on “Day 6&7 – rest days

  1. Hi Robin,

    Still so shocked by this all… Thinking of u everyday and nice to read what’s happening so thanks for the blogs! Sounds like u still got ur sense of humour 😊 so keep staying strong & keep fighting πŸ‘ŠπŸ’ͺ

    Lots of love Kat & girls xxx

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s